⇢ blog 2003 2004 2005 2006 2007 2008 2017 2018 2019 2020
⇢ tech android linux vim
Tags: hrt medication blocker health bicalutamide spironolactone
I've just spent the last month or so (2020-03-19 - 2020-05-01) taking bicalutamide at low doses in an attempt to replace spironolactone, which causes me mental health issues.
I started out by tapering off of spiro for a week, then started bical at 12.5mg every other day. Eventually I also tried 25mg twice per week.
In the end I discontinued because the heart flutters/palpitations and chest pain I was experiencing were severe enough to cause me grave concern. I suffer from random heartbeat irregularities at times anyway, but usually a few times per month. This was often several times per hour, and the angina was causing me difficulty sleeping. It often felt like my heart was being crushed in my chest when I laid down.
I never had hormone labs done, given my poor reaction so I don't know what, if any, effect it may have had. I really didn't notice anything obvious from a feel perspective, which was surprising. My doctor was adamant that I discontinue when she heard about the chest pain and other side effects.
The others were:
- Heart beat irregularities
- Angina, feeling of weight on chest when laying down
- Difficulty breathing, shortness of breath
- Continual acid reflux (heartburn)
- Dry mouth/feeling of metallic flavour/sensation in mouth
- Dry, sore, tired throat, hoarseness, difficulty swallowing, food/medication lodging in throat regularly
- Random sharp pains in bones/joints and soft tissue
- Thirst increased and unable to sate - have gone from waking once per night to urinate to three times, heavily disrupting sleep patterns
- Libido strangely increased
In the end I'm stuck back on spiro, despite how badly it treats me.
I would strongly caution anyone with heart issues against this medication without close supervision.